MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO LOCK SCRW TI 4.5X16MM; BONE FIXATION PLATE

ARTHREX, INC. LO-PRO LOCK SCRW TI 4.5X16MM; BONE FIXATION PLATE
Model Number LO-PRO LOCK SCRW TI 4.5X16MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an osg arthrodese with ankle fusion plate system the screws produced debris.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update dw 17-apr-2024: further information were provided that all fragments were retrieved out of the patient.
 
Additional Manufacturer Narrative
Additional information: b5.Update dw 01-jul-2024: further information was provided that the initially provided part numbers were incorrect.The customer complaint one ar-845l-46, one ar-8545l-34 and one ar-8545l-50.
 
Event or Problem Description
Update dw 01-jul-2024: further information was provided that the initially provided part numbers were incorrect.The customer complaint one ar-845l-46, one ar-8545l-34 and one ar-8545l-50.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-8545l-46 serial/batch number 14913751 was received for investigation.Visual inspection revealed that the screw has lost its anodized color, and the hexagonal geometry of the head is damaged.Additionally, the thread on the screw body diameter appears to be warped.The screw's overall length and outside diameter as per drawing c7252 at revision 8.Dimensional: overall length: 1.811±.012, 1003729 -caliper.Measurement.1.814.Dimensional: major thread diameter: ø.181+.000/-.005.1003783 micrometer.Measurement.: ø.177 functional testing was not performed as the device was received damaged.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.Dfu-0125-eor4_fmt_en.E.Warnings.6.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.

Brand Name
LO-PRO LOCK SCRW TI 4.5X16MM
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19238508
Report Number1220246-2024-02757
Device Sequence Number8048711
Product Code HRS
UDI-Device Identifier00888867124875
UDI-Public00888867124875
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K141735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLO-PRO LOCK SCRW TI 4.5X16MM
Device Catalogue NumberAR-8545L-16
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by ManufacturerNot provided
08/22/2024
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date07/23/2024
09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown